Ask an expert
Question

20 Feb 2009

Geodon side effects - weight gain
Hi,
My doctor has prescribed Geodon to me due to my chemicla imbalance in the brain - I used to be on Serenace but have found that I gained weight. I have been on Geodon for a month but no weight loss has happened, even though my doctor promised this to me - i read on the internet that one of the side effects of Geodon is Weight gain, is this true? Should I believe the internet or my doctor? or should i just stay longer on the tablets to see the results?
hope you can provide more information.
thanks a million!
Nicci
Answer 853 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Almost ALL antidepressants, and many other psuych drugs, help to cause weight gain in SOME people, none do it in everyone, and careful diet and exercise generally help. The most important thing is whether the drug, in this case Geodon, actually helps you significantly --- if not, then another alternative needs to be considered by your doctor ; but if it is really helpful, maybe a concentration on diet and exercise may reduce this annoying side-effect.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9328 votes
No
67% - 18819 votes
Vote